A Relaxed Constant Positive Linear Dependence Constraint Qualification for Mathematical Programs with Equilibrium Constraints

Article

Abstract

We introduce a relaxed version of the constant positive linear dependence constraint qualification for mathematical programs with equilibrium constraints (MPEC). This condition is weaker but easier to check than the MPEC constant positive linear dependence constraint qualification, and stronger than the MPEC Abadie constraint qualification (thus, it is an MPEC constraint qualification for M-stationarity). Neither the new constraint qualification implies the MPEC generalized quasinormality, nor the MPEC generalized quasinormality implies the new constraint qualification. The new one ensures the validity of the local MPEC error bound under certain additional assumptions. We also have improved some recent results on the existence of a local error bound in the standard nonlinear program.

Keywords

Mathematical programs with equilibrium constraints Constraint qualifications Error bounds Piecewise programming approach 

References

  1. 1.
    Dempe, S.: Foundations of Bilevel Programming. Kluwer Academic, Dordrecht (2002) MATHGoogle Scholar
  2. 2.
    Luo, Z.-Q., Pang, J.-S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge (1996) CrossRefGoogle Scholar
  3. 3.
    Outrata, J.V., Kocvara, M., Zowe, J.: Nonsmooth Approach to Optimization Problems with Equilibrium Constraints: Theory, Applications and Numerical Results. Kluwer Academic, Boston (1998) MATHCrossRefGoogle Scholar
  4. 4.
    Scheel, H., Scholtes, S.: Mathematical programs with complementarity constraints: stationarity, optimality, and sensitivity. Math. Oper. Res. 25, 1–22 (2000) MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Pang, J.-S.: Three modeling paradigms in mathematical programming. Math. Program. 125, 297–323 (2010) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Ye, J.J.: Necessary and sufficient optimality conditions for mathematical programs with equilibrium constraints. J. Math. Anal. Appl. 307, 350–369 (2005) MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Flegel, M.L.: Constraint qualifications and stationarity concepts for mathematical programs with equilibrium constraints. Ph.D. dissertation, Institute of Applied Mathematics and Statistics, University of Würzburg (2005) Google Scholar
  8. 8.
    Schwartz, A.: Mathematical Programs with Complementarity Constraints: Theory, Methods, and Applications. Ph.D. dissertation, Institute of Applied Mathematics and Statistics, University of Würzburg (2011) Google Scholar
  9. 9.
    Izmailov, A.F., Solodov, M.V.: An active-set Newton method for mathematical programs with complementarity constraints. SIAM J. Optim. 19, 1003–1027 (2008) MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Jongen, H.Th., Ruckmann, J.-J., Shikhman, V.: MPCC: critical point theory. SIAM J. Optim. 20, 473–484 (2009) MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Jongen, H.Th., Shikhman, V., Steffensen, S.: Characterization of strong stability for C-stationary points in MPCC. Math. Program. 132, 295–308 (2012) MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Luo, Z.-Q., Pang, J.-S., Ralph, D.: Exact penalization and stationarity conditions of mathematical programs with equilibrium constraints. Math. Program. 75, 19–76 (1996) MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Pang, J.-S., Fukushima, M.: Complementarity constraint qualifications and simplified B-stationarity conditions for mathematical programs with equilibrium constraints. Comput. Optim. Appl. 13, 111–136 (1999) MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Ye, J.J., Ye, X.Y.: Necessary optimality conditions for optimization problems with variational inequality constraints. Math. Oper. Res. 22, 977–997 (1997) MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Outrata, J.V.: Optimality conditions for a class of mathematical programs with equilibrium constraints. Math. Oper. Res. 24, 627–644 (1999) MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Flegel, M.L., Kanzow, C.: Abadie-type constraint qualification for mathematical programs with equilibrium constraints. J. Optim. Theory Appl. 124, 595–614 (2005) MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Flegel, M.L., Kanzow, C.: On M-stationary points for mathematical programs with equilibrium constraints. J. Math. Anal. Appl. 310, 286–302 (2005) MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Kanzow, C., Schwartz, A.: Mathematical programs with equilibrium constraints: enhanced Fritz John-conditions, new constraint qualifications, and improved exact penalty results. SIAM J. Optim. 20, 2730–2753 (2010) MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Steffensen, S., Ulbrich, M.: A new regularization scheme for mathematical programs with equilibrium constraints. SIAM J. Optim. 20, 2504–2539 (2010) MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Hoheisel, T., Kanzow, C., Schwartz, A.: Convergence of a local regularization approach for mathematical programs with complementarity or vanishing constraints. Optim. Methods Softw. 27, 483–512 (2012) MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Guo, L., Lin, G.-H.: Notes on some constraint qualifications for mathematical programs with equilibrium constraints. J. Optim. Theory Appl. Online first (2012). doi:10.1007/s10957-012-0084-8 Google Scholar
  22. 22.
    Flegel, M.L., Kanzow, C.: A Fritz John approach to first-order optimality conditions for mathematical programs with equilibrium constraints. Optimization 52, 277–286 (2003) MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    Lin, G.H., Fukushima, M.: Hybrid approach with active set identification for mathematical programs with complementarity constraints. J. Optim. Theory Appl. 128, 1–28 (2006) MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    Liu, G., Ye, J.J., Zhu, J.: Partial exact penalty for mathematical programs with equilibrium constraints. Set-Valued Anal. 16, 785–804 (2008) MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Andreani, R., Haeser, G., Schuverdt, M.L., Silva, P.J.S.: A relaxed constraint positive linear dependence constraint qualification and applications. Math. Program., Ser. A Online first (2012). doi:10.1007/s10107-011-0456-0 Google Scholar
  26. 26.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation, Vol. I: Basic Theory. Springer, Berlin (2006) Google Scholar
  27. 27.
    Chieu, N.H., Chuong, T.D., Yao, J.-C., Yen, N.D.: Characterizing convexity of a function by its Frechet and limiting second-order subdifferentials. Set-Valued Var. Anal. 19, 75–96 (2011) MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    Chieu, N.H., Huy, N.Q.: Second-order subdifferentials and convexity of real-valued functions. Nonlinear Anal. 74, 154–160 (2011) MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    Chieu, N.H., Trang, N.T.Q.: Coderivative and monotonicity of continuous mappings. Taiwan. J. Math. 16, 353–365 (2012) MathSciNetMATHGoogle Scholar
  30. 30.
    Mordukhovich, B.S., Outrata, J.V.: On second-order subdifferentials and their applications. SIAM J. Optim. 12, 139–169 (2001) MathSciNetMATHCrossRefGoogle Scholar
  31. 31.
    Mordukhovich, B.S., Rockafellar, R.T.: Second-order subdifferential calculus with applications to tilt stability in optimization. SIAM J. Optim. 22, 953–986 (2012) MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    Minchenko, L., Stakhovski, S.: On relaxed constant rank regularity condition in mathematical programming. Optimization 60, 429–440 (2011) MathSciNetMATHCrossRefGoogle Scholar
  33. 33.
    Minchenko, L., Stakhovski, S.: Parametric nonlinear programming problems under the relaxed constant rank condition. SIAM J. Optim. 21, 314–332 (2011) MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2012

Authors and Affiliations

  1. 1.Department of MathematicsVinh UniversityVinhVietnam
  2. 2.Department of Applied MathematicsPukyong National UniversityBusanKorea

Personalised recommendations